Jump to content
CrazyBoards.org

OK--Steroids and Bipolar Do NOT mix!


Recommended Posts

I just spent a few days in the hospital after a horrendous asthma attack.  One of the primary cures for horrendous asthma attacks?  IV steriods (solu-medrol), followed by two weeks of a tapering dose of more steroids (prednisone). 

I'm now 4 days into all this, and am really getting that old manic feeling back.  It's driving me utterly batshit.  I can't stop moving.  I can't sleep.  I can't eat.  My thoughts are techno beats on the inside of my skull.

I went to the pdoc today, and she gave me a plan to increase my seroquel to get over this crazy time.  I'm all afraid it won't work and shit.

I'm especially weirded out about going back to work like this on Monday.  Will I be too manic?  If I take a 100 of seroquel midday like she wants me too will I have that stoned look I sometimes get?  Will people notice?

Fuuuuccccckkkk.

I'm hating this.

Link to comment
Share on other sites

I don't really have any advice either.

I have taken prednisone before which was probably not a great idea.

My mood was definately effected.  Ny mood was noticeably elevated and I probably could have used some meds, but it didn't continue to get worse. [at that point I was still undiagnosed and only on concerta]

I don't know if that will be the case with you or not, but I just thought I would tell you what my experience was.  But, you are keeping in touch with your doctor and seem to have a good plan on how to handle it. 

I don't know if there is anything else you can do besides take the prednisone.

Take care of yourself.

~navy~

Link to comment
Share on other sites

Before I was dx with BP I had taken predinisone for my asthma. I went from being normal me to increasingly angry, fursious, raging, snapping peoples heads off.

My pdoc has made me swear with raised hand that I wont take any more pred.  BTW, an internist two weeks ago was suggesting that he give me some...  jeez, thanks for the help in staying stable.

A.M.

Link to comment
Share on other sites

Heya Anelize,

If it's too much, you might not need a two-week taper.  Call/see your prescribing doc.  Frequently it's just as effective to do 4-5 days of "pulse" prednisone as to do a taper.

Without knowing how much pred you're on, it's hard to say.  But often, 50mg for 5 days then stop cold is acceptable.

Breathing is kind of important, or so they taught us in school.

But so is stability!!!

--ncc--

I just spent a few days in the hospital after a horrendous asthma attack.
Link to comment
Share on other sites

Thanks everyone for your replies.  I had a pdoc appt, and she talked to my internist, and we collectively decided to shorten the prednisone by a week.  Hallelujah.  The daily doses are higher, but I stop on a higher dose.  80, 80, 60, 60, 40, 20, 10 and I'm done.

I've already gotten through the two 80s and one of the 60s, so just four more days.  I'm feeling ever so much better, lung wise. 

BP wise, I took an extra seroquel yesterday at noon, and one last night to sleep.  Today has been pretty decent, and I've stayed in around the house and it hasn't been too bad. A little akasthesia, but not as bad as yesterday.

Thanks for your kind words.

;)

Link to comment
Share on other sites

Man, this has been the worst 24 hours yet.  Last night, I was up till 1:30, after taking my usual meds at 11pm.  Laid there for an hour, and took some more seroquel.  Laid there another hour before it finally kicked in.  Woke up at 7, not even tired.

I then fell asleep watching TV at 1 pm today, and went to lay down in the bed.  15 minutes later I'm wide awake, laid there for another hour, took some seroquel, and here I sit, at 5 pm just wide eyed and mind buzzing.

I'm so freaked out about going to work this week.  I'm trying real hard NOT to project, but damn.

I just needed to vent, thanks for listening....I just hate this feeling, my thoughts flickering around in my head, it's been so long since I've had to deal with this, I just HATE it, hate my skin crawling and the twitches.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...